MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29988
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an angiogram of the leg and treatment of below-the-knee tibial artery disease, a flexor ansel guiding sheath unraveled and ¿came apart¿ in the patient upon removal of the device.Contralateral access was obtained in the femoral artery to target the tibial artery.The arteries, including the bifurcation, were reportedly calcified and the bifurcation was steep.Resistance was encountered upon insertion of the sheath.Another manufacturer¿s wire and another manufacturer¿s balloon were used through the sheath during the procedure.Resistance was encountered upon removal of the sheath, with the dilator in place, and the sheath unraveled.An open cut-down was performed contralaterally, and the unraveled sheath, which was held together by the unraveled coil, was pulled through the ipsilateral site and completely removed from the patient.Per the reporter, the procedure was successfully completed with the complaint device.A section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: d9 device return date.H3: the device has been returned, and preliminary evaluation has been performed; however, our investigation is ongoing, and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an angiogram of the leg and treatment of below-the-knee tibial artery disease, a flexor ansel guiding sheath unraveled and ¿came apart¿ in the patient upon removal of the device.Contralateral access was obtained in the femoral artery to target the tibial artery.The arteries, including the bifurcation, were reportedly calcified and the bifurcation was steep.Resistance was encountered upon insertion of the sheath.Another manufacturer¿s wire and another manufacturer¿s balloon were used through the sheath during the procedure.Resistance was encountered upon removal of the sheath, with the dilator in place, and the sheath unraveled.An open cut-down was performed contralaterally, and the unraveled sheath, which was held together by the unraveled coil, was pulled through the ipsilateral site and completely removed from the patient.Per the reporter, the procedure was successfully completed with the complaint device.A section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was unraveled/elongated, with the inner coil exposed, starting at approximately 36.5-centimeters from the hub.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states that if resistance is encountered during sheath advancement, ¿assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿.The ifu also states that reinsertion of the dilator prior to removal of the sheath ¿increases the strength of the sheath and lessens the risk of device separation¿ and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event.The arteries, including the bifurcation, were calcified, and the bifurcation was also steep.Resistance was also encountered upon insertion of the device.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22105204
Report Number1820334-2025-00609
Device Sequence Number20868149
Product Code DYB
UDI-Device Identifier00827002299887
UDI-Public(01)00827002299887(17)280312(10)16505966
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG29988
Device Catalogue NumberKCFW-5.0-18/38-90-RB-ANL1-HC
Device Lot Number16505966
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer05/22/2025
10/15/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/20/2025
10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035¿ 260CM GLIDEWIRE ADVANTAGE.; MEDTRONIC 2-2.5X10 TAPERED BALLOON.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale